Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 29, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Aug 9, 2014, 8:08 PM PDT for Elko County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 8:08 PM PDT (03:08 UTC)
- Expired
- Aug 9, 2014, 11:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Elko County, NV
The radar
The Elko radar (KLRX), 173 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 3.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 3302 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514
WGUS55 KLKN 100308
FFWLKN
NVC007-100600-
/O.NEW.KLKN.FF.W.0029.140810T0308Z-140810T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
808 PM PDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL ELKO COUNTY IN NORTHEAST NEVADA...
* UNTIL 1100 PM PDT
* AT 805 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE STRONG THUNDERSTORMS...NEARLY STATIONARY...ABOUT 10
MILES WEST OF JARBIDGE. RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
FALLEN FROM THIS COMPLEX OF STORMS...WITH OVER 2 INCHES IN THE LAST
HOUR ALONE. DANGEROUS RUNOFF IN CREEKS AND STREAMS WEST OF JARBIDGE
IS EXPECTED. RAPID RISES IN NORMALLY DRY WASHES AND STREAMS ARE
LIKELY. SATURATED SOILS FROM RAINS OVER THE PREVIOUS WEEK WILL
ELEVATE THE FLASH FLOODING THREAT.
LOCATIONS NEAR THE PATH OF INCLUDE...RURAL NORTHERN ELKO COUNTY WEST
OF JARBIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4199 11535 4181 11559 4191 11572 4201 11563
4200 11535
$$
TURNER2 follow-up statements
902
WGUS75 KLKN 100350
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
850 PM PDT SAT AUG 9 2014
NVC007-100600-
/O.CON.KLKN.FF.W.0029.000000T0000Z-140810T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-
850 PM PDT SAT AUG 9 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PDT FOR
NORTH CENTRAL ELKO COUNTY...
AT 848 PM PDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD
FINALLY ENDED IN THE FLASH FLOOD WARNING AREA...ALTHOUGH WIDESPREAD
LIGHT TO MODERATE RAINFALL CONTINUED. RADAR ESTIMATES OVER 4 INCHES
OF RAIN HAS FALLEN LOCALLY IN THE WARNING AREA THIS EVENING.
SIGNIFICANT...POTENTIALLY DANGEROUS...RUNOFF WILL CONTINUE IN WASHES
AND STREAMS THROUGH 11 PM. ADDITIONAL RAINFALL AND SATURATED SOILS
FROM PREVIOUS RAINS WILL SLOW THE RATE AT WHICH RUNOFF RECEDES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4199 11535 4181 11559 4191 11572 4201 11563
4200 11535
$$
TURNER201
WGUS75 KLKN 100552
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1052 PM PDT SAT AUG 9 2014
NVC007-100600-
/O.EXP.KLKN.FF.W.0029.000000T0000Z-140810T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-
1052 PM PDT SAT AUG 9 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM PDT FOR NORTH
CENTRAL ELKO COUNTY...
AREAS OF LIGHT RAIN PERSIST ACROSS NORTHERN ELKO COUNTY NEAR
JARBIDGE. THUNDERSTORMS HAVE ENDED FOR THE NIGHT...AND THE THREAT OF
FLASH FLOODING HAS ENDED. RUNOFF WILL CONTINUE TO RECEDE. THE FLASH
FLOOD WARNING WILL EXPIRE AT 11 PM.
&&
LAT...LON 4199 11535 4181 11559 4191 11572 4201 11563
4200 11535
$$
TURNERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:41 PM PDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 9, 3:41 PM PDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 341 PM PDT SAT AUG 9 2014 .SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL PUSH MOISTURE INTO NEVADA FROM THE SOUTH THROUGH TUESDAY. THIS WILL CONTINUE THE UNSETTLED WEATHER WITH DAILY AFTERNOON THUNDERSTORMS. THUNDERSTORM ACTIVITY WILL INCREASE IN AREAL COVERAGE ON MONDAY...BEFORE PEAKING ON TUESDAY AS A LOW PRESSURE SYSTEM SWINGS THROUGH THE REGION. && .SHORT TERM...SATURDAY NIGHT THROUGH MONDAY. THERE IS A WELL DEFINED CLOSED 500MB LOW CURRENTLY OFF THE CENTRAL CALI COAST. ALL MODELS HAVE THIS FEATURE STALLING OUT TONIGHT JUST OFF THE COAST OF CALIFORNIA. IN ADDITION THE 4-CORNERS HIGH BEGINS TO AMPLIFY TO OUR EAST OVER THE NEXT 24HRS. THIS IS ALLOWING SOUTHERLY FLOW TO DEVELOP ACROSS THE REGION IN ADDITION THE CLOSED LOW IS CLOSE ENOUGH INFLUENCE THE AREA WITH SHORTWAVES. ONE IS TRAVELING THROUGH NORTHERN NEVADA THIS AFTERNOON AND EVENING WHICH IS HELPING TO ADD CONVECTION. A FEW STORMS WILL REMAIN STRONG INTO THE EVENING HOURS...ALSO INCREASED POPS ACROSS HUMBOLDT COUNTY AS MUCAPE REMAINS ABOVE 300 J/KG WITH NEGATIVE LI VALUES. THIS INSTABILITY WILL ALLOW THE CHANCE FOR SOME SHOWERS THROUGH THE NIGHT. SUNDAY LOOKS TO BE ANOTHER ACTIVE DAY WITH CONVECTION CHANCES SPREADING FURTHER SOUTH ONCE AGAIN AS MOISTURE FROM ARIZONA BEGINS TO PUSH INTO SOUTHERN NEVADA. NAM12 IS SHOWING ANOTHER 500MB SHORTWAVE PUSHING THROUGH THE CWA FROM SOUTH TO NORTH TOMORROW...WITH 500-300MB LAPSE RATES AROUND 7.5 C/KM AGAIN. LOW LEVELS WILL REMAIN RELATIVELY DRY...ESPECIALLY ACROSS CENTRAL NEVADA...SO CONVECTIVE DOWN-BURST THREATS WILL CONTINUE. MONDAY MOISTURE SURGE REALLY BEGINS TO INCREASE FROM ARIZONA AS CLOSED 500MB LOW OFF THE CALI COAST REMAINS IN PLACE...BUT A MAJOR SHORTWAVE TROUGH AND JET EXIT REGION WILL BE PUSHING INTO THE STATE. DEPENDING ON THE TIMING OF THIS WAVE THE SEVERE THUNDERSTORM THREAT WILL BEGIN TO INCREASE AS EFFECTIVE BULK SHEAR VALUES INCREASE TO 30KTS ACROSS THE REGION. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. UPPER LOW JUST OFF THE CENTRAL CA COAST OPENS TO A TROUGH MONDAY NIGHT SETTING UP SOUTH-SOUTHWESTERLY FLOW OVER THE CWA TUESDAY. EXPECT INCREASED INSTABILITY AND SHEAR OVER MOST OF NORTHERN AND EASTERN NEVADA TUESDAY WITH ELEVATED CHANCE OF SEVERE STORMS. DRIER AND MORE STABLE OVER WEST-CENTRAL NEVADA. MODELS DISAGREE ON HOW TO HANDLE THE TROUGH BEYOND TUESDAY...WITH THE ECMWF DROPPING AN UPPER LEVEL LOW IN FROM THE NORTHWEST WHILE THE GFS HOLDS ONTO TROUGH SOLUTION...GRADUALLY PUSHING THE SYSTEM THROUGH THE INTER-MOUNTAIN WEST THURSDAY AND FRIDAY. PREVIOUS GFS AND ECMWF MODEL RUNS BOTH SUGGESTING WEST-NORTHWESTERLY FLOW OVER THE GREAT BASIN NEXT WEEKEND. LATEST RUNS SHOW MORE INCONSISTENCIES...WITH THE EC TRYING TO BRING IN YET ANOTHER UPPER LEVEL LOW FROM THE NORTHWEST. INCREASED POPS ACROSS MUCH OF THE AREA TUESDAY...KEEPING AT LEAST SOME MENTION OF SHOWERS AND THUNDERSTORMS OVER NORTHERN AND EASTERN NEVADA THROUGH FRIDAY. FOR NOW HELD OFF ON INTRODUCING TS FOR NEXT WEEKEND. && .AVIATION...SHOWERS AND THUNDERSTORMS TO CONTINUE OVER MOST OF NORTHERN AND CENTRAL NEVADA INTO THIS EVENING. DRIER AND MORE STABLE ACROSS WEST-CENTRAL NEVADA HOWEVER...AND AS SUCH NO MENTION OF TS AT KTPH. STORMS WILL DIMINISH THIS EVENING...THOUGH MAY LINGER FURTHER INTO THE EVENING HOURS ACROSS EASTERN NEVADA. STORMS REDEVELOP SUNDAY WITH BEST CHANCE FOR VCTS OVER EASTERN NEVADA...KELY AND KEKO. && .FIRE WEATHER...CONVECTION WILL CONTINUE ACROSS NORTHERN STRAIGHT INTO TUESDAY...WITH THE CHANCE FOR WETTING RAINS EACH AFTERNOON. AFTER A FEW DAYS OF DRYING OUT ACROSS CENTRAL NEVADA...MOISTURE WILL BEGIN TO INCREASE ONCE AGAIN STARTING TOMORROW...BUT ANY CONVECTION THAT DOES OCCUR ACROSS THE VALLEYS WILL BE DRY IN NATURE TOMORROW SOUTH OF HIGHWAY 50. THIS WILL BE THE ONLY DAY OF DRY LIGHTING AS PWAT VALUES INCREASE ABOVE .75" ACROSS THE ENTIRE STATE ON MONDAY...WITH MODELS CONTINUING TO TREND WETTER WITH THE SUB-TROPICAL SURGE OF MOISTURE FROM ARIZONA AHEAD OF THE CLOSED LOW OFF THE CALIFORNIA COAST. DIDN'T OVERDUE LAL VALUES ON MONDAY...DUE TO TIMING ISSUES AND THE POTENTIAL FOR MID-DECK CLOUDS KEEPING DAYTIME HEATING LIMITED. TUESDAY CALIFORNIA UPPER LEVEL DISTURBANCE PUSHES THROUGH THE STATE WITH NUMEROUS SHOWERS AND SCATTERED STORMS EXPECTED. A DRYING TREND IS EXPECTED TO BEGIN BY MIDWEEK. OVERALL LIMITED FIRE WEATHER THREATS. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 95/96/96/95
Hazardous weather outlook, Aug 9, 4:00 PM PDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 400 PM PDT SAT AUG 9 2014 NVZ030-031-033>041-102300- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 400 PM PDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN NEVADA THROUGH THIS EVENING...ESPECIALLY HUMBOLDT COUNTY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN UPPER LEVEL LOW OFF THE CALIFORNIA COAST WILL SET-UP THE REGION FOR THE POSSIBILITY OF STRONG THUNDERSTORMS AND EVEN A FEW SEVERE STORMS ON MONDAY AND TUESDAY NEXT WEEK. MOISTURE WILL BE ON THE INCREASE FROM ARIZONA AS STRONG SOUTHERLY FLOW DEVELOPS ACROSS THE REGION. IN ADDITION THE UPPER LEVEL LOW WILL PROVIDE AMPLE INSTABILITY AND SHEAR TO HELP AID ORGANIZED CONVECTION. CONFIDENCE IS STILL LOW AT THIS POINT DUE TO THE POSSIBILITY OF MID-LEVEL CLOUDS ON BOTH DAYS INHIBITING DAYTIME HEATING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Aug 9, 4:01 PM PDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 401 PM PDT SAT AUG 9 2014 NVZ030-092330- HUMBOLDT COUNTY NV- 401 PM PDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMBOLDT COUNTY UNTIL 430 PM PDT... AT 352 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF OROVADA...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... THE JUNCTION OF STATE ROUTE 140 AND US HIGHWAY 95... RURAL CENTRAL HUMBOLDT COUNTY... && LAT...LON 4150 11783 4138 11762 4133 11781 4135 11787 TIME...MOT...LOC 2300Z 217DEG 7KT 4139 11780 86
Special weather statement, Aug 9, 4:31 PM PDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 431 PM PDT SAT AUG 9 2014 NVZ030-100000- HUMBOLDT COUNTY NV- 431 PM PDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMBOLDT COUNTY UNTIL 500 PM PDT... AT 425 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 9 MILES NORTH OF OROVADA...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...HEAVY RAIN WILL CAUSE PONDING OF WATER ON US HIGHWAY 95...CREATING SLICK CONDITIONS. * LOCATIONS IMPACTED INCLUDE... ALONG US HIGHWAY 95 BETWEEN OROVADA AND MCDERMITT... RURAL NORTHERN HUMBOLDT COUNTY... && LAT...LON 4182 11786 4174 11759 4155 11777 4162 11796 TIME...MOT...LOC 2330Z 209DEG 8KT 4171 11781 86
Special weather statement, Aug 9, 5:14 PM PDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 514 PM PDT SAT AUG 9 2014 NVZ031-036-100045- NORTHERN ELKO COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 514 PM PDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN EUREKA AND WESTERN ELKO COUNTIES UNTIL 545 PM PDT... AT 509 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTH OF DUNPHY...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL WESTERN ELKO COUNTY... RURAL NORTHERN EUREKA COUNTY... && LAT...LON 4110 11641 4102 11618 4092 11639 4095 11646 TIME...MOT...LOC 0014Z 212DEG 11KT 4099 11637 86
Special weather statement, Aug 9, 6:09 PM PDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
609 PM PDT SAT AUG 9 2014
NVZ031-100145-
NORTHERN ELKO COUNTY NV-
609 PM PDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN ELKO COUNTY
UNTIL 645 PM PDT...
AT 600 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF MOUNTAIN CITY...MOVING
NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN ELKO COUNTY...
&&
LAT...LON 4199 11552 4186 11569 4197 11588 4201 11584
4200 11552
TIME...MOT...LOC 0109Z 220DEG 11KT 4197 11573
86Special weather statement, Aug 9, 6:32 PM PDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 632 PM PDT SAT AUG 9 2014 NVZ031-100200- NORTHERN ELKO COUNTY NV- 632 PM PDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELKO COUNTY UNTIL 700 PM PDT... AT 623 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF JARBIDGE...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN ELKO COUNTY... && LAT...LON 4199 11562 4185 11543 4182 11561 4186 11568 TIME...MOT...LOC 0132Z 227DEG 8KT 4188 11559 86
Special weather statement, Aug 9, 7:51 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
751 PM PDT SAT AUG 9 2014
NVZ031-100315-
NORTHERN ELKO COUNTY NV-
751 PM PDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN ELKO COUNTY
UNTIL 815 PM PDT...
AT 742 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF JARBIDGE...MOVING NORTHEAST AT 5
MPH.
PEA-SIZED HAIL AND MODERATE TO HEAVY RAIN CAN BE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN ELKO COUNTY...
&&
LAT...LON 4190 11540 4187 11557 4192 11565 4201 11564
4200 11556
TIME...MOT...LOC 0250Z 226DEG 5KT 4194 11555
86The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:14 PM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 9, 6:09 PM PDT | Special Weather Statement | LKN | 36 min | |
| Aug 9, 6:32 PM PDT | Special Weather Statement | LKN | 28 min | |
| Aug 9, 7:04 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 26 min |
| Aug 9, 7:22 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 9, 7:24 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 9, 7:51 PM PDT | Special Weather Statement | LKN | 24 min | |
| Aug 10, 11:09 AM PDT | Special Weather Statement | LKN | 36 min | |
| Aug 10, 12:30 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 10, 1:15 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 10, 1:18 PM PDT | Special Weather Statement | LKN | 42 min | |
| Aug 10, 1:28 PM PDT | Special Weather Statement | LKN | 47 min | |
| Aug 10, 1:47 PM PDT | Areal Flood Advisory | LKN | Elko, White Pine | 3 hr |
| Aug 10, 1:55 PM PDT | Special Weather Statement | LKN | 50 min | |
| Aug 10, 2:04 PM PDT | Flash Flood Watch | LKN | Elko, Nye, White Pine | 55 hr |
| Aug 10, 2:07 PM PDT | Special Weather Statement | LKN | 38 min | |
| Aug 10, 2:34 PM PDT | Special Weather Statement | LKN | 26 min | |
| Aug 10, 2:47 PM PDT | Special Weather Statement | LKN | 43 min | |
| Aug 10, 3:06 PM PDT | Special Weather Statement | LKN | Elko | 24 min |
| Aug 10, 3:49 PM PDT | Special Weather Statement | LKN | Elko | 26 min |
| Aug 10, 4:15 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 10, 4:27 PM PDT | Special Weather Statement | LKN | 48 min | |
| Aug 10, 4:57 PM PDT | Special Weather Statement | LKN | Eureka | 33 min |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.